Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Depression Support Center Depression Support Center

I took myself off of Cymbalta because of the seriously dangerous side effects....

Anonymous
Posted by Anonymous
  • 18 Replies

 I didn't call my psychiatrist to report the side effects, just cut it off cold turkey.  I didn't suffer any other side effects and didn't really notice any worsening depression as it didn't help relieve it at all. 

Next week I have an appointment with him as I do every 3 months for a med check etc and I am going to ask him to put me on Zoloft as I am hoping it will help with the anxiety as well. 

I posted previously about the side effects etc and I am going to ask him for Zoloft.  I am pretty much resistant to all antidepressants and Wellbutrin was really the only one that gave me some relief but I can't take it due to a possible seizure I had a few months ago and also suffering numerous head injuries etc so it's contraindicated. 

All I can do is try and I am hoping I can get some relief.  It will hopefully be better than Cymbalta and breaking out in huge blisters and losing some of my toenails and fingernails as well as causing sores all over my legs and arms ets. 

I am sure he won't be pleased with me for not reporting those side effects as they are very serious according to the Cymbalta site.

Hope you all have a nice day today.

 

Posted by Anonymous on Nov. 9, 2012 at 3:37 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
lyrick24
by Ruby Member on Nov. 9, 2012 at 4:37 AM

 hope the zoloft works better for you!

Anonymous
by Anonymous 1 - Original Poster on Nov. 9, 2012 at 5:04 AM

 Thanks.  I hope so too.  I think it will be better than nothing.

Thanks again.

twistandshout
by on Nov. 9, 2012 at 6:08 AM

 wow, I have been taking cycmbalta for years and never had such serious side effects as you. Some medications act differently on different people. Good luck finding a medication that works for you. Have a great pain free day.

Anonymous
by Anonymous 1 - Original Poster on Nov. 9, 2012 at 6:36 AM

 Thanks very much.  I wish I could find something that would relieve this depression but no far not much relief other than Wellbutrin which I can't take anymore unfortunately but even that didn't work 100%.

 

Thanks again.

 

elwalters77
by Erica on Nov. 9, 2012 at 6:53 AM
1 mom liked this
I hope the Zoloft works for you. You should report the side effects at your appointment though. Having that information not only helps your dr to prescribe you better meds for you, it also helps the drug companies to know so they can develop better drugs.
Posted on CafeMom Mobile
Tracys2
by on Nov. 9, 2012 at 7:28 AM

Yes, please let us know about the side effects, because when you report them, we have a better idea what we might expect, and I totally want to know about that! Scary...

I hope your insurance can do some therapy so you can move forward in that way, even if the meds don't work as well as you'd like.

leahbeah143
by Leah on Nov. 9, 2012 at 10:05 AM

 I hope that the zoloft will offer some relief! Let your doctor know of the side effects you were experiencing though.

matreshka
by Ruby Member on Nov. 9, 2012 at 11:07 AM

Every med works different for every person.  Please tell the doc that you took yourself off and why.  I hope you get a med that works for you. 

deltathree
by Gold Member on Nov. 9, 2012 at 11:42 AM


Quoting matreshka:

Every med works different for every person.  Please tell the doc that you took yourself off and why.  I hope you get a med that works for you. 


hugs

Anonymous
by Anonymous 1 - Original Poster on Nov. 9, 2012 at 1:35 PM

 How true.  Thank you for the advice of telling the doc.  I know I shouldn't have done it cold turkey and should have notified him a long time ago but hopefully he will put me on Zoloft which he suggested previously but I didn't want to quit the Cymbalta until the skin and nail blisters and infections started. 

I am a horrible patient and prefer to just let things go which is so dangerous in cases like that.  I also let my iron in my blood (post gastric bypass surgery) get so low because I didn't take the iron as I am supposed to and needed numerous blood transfusions.  But anyway, back to the Cymbalta.... I will let him know what happened and tell him I stopped cold turkey etc.

I have been on SO many different antidepressants and none really worked but I just keep hoping something will give me some relief.  Zoloft is something I never tried but I have used some antidepressants in that family....

Thanks again and enjoy your weekend.

 

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN